The singular value decomposition in the extended max algebra


Reference:
B. De Schutter and B. De Moor, "The singular value decomposition in the extended max algebra," Linear Algebra and Its Applications, vol. 250, pp. 143-176, Jan. 1997.

Abstract:
First we establish a connection between the field of the real numbers and the extended max algebra, based on asymptotic equivalences. Next we propose a further extension of the extended max algebra that will correspond to the field of the complex numbers. Finally we use the analogy between the field of the real numbers and the extended max algebra to define the singular value decomposition of a matrix in the extended max algebra and to prove its existence.


Downloads:
 * Online version of the paper
 * Corresponding technical report: pdf file (285 KB)
      Note: More information on the pdf file format mentioned above can be found here.


Bibtex entry:

@article{DeSDeM:94-27,
        author={B. {De Schutter} and B. {De Moor}},
        title={The singular value decomposition in the extended max algebra},
        journal={Linear Algebra and Its Applications},
        volume={250},
        pages={143--176},
        month=jan,
        year={1997},
        doi={10.1016/0024-3795(95)00455-6}
        }



Go to the publications overview page.


This page is maintained by Bart De Schutter. Last update: December 15, 2015.